Nebraska, 2006

Damaging Wind in Nebraska, June 5, 2006

June 5, 2006 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:23 PM MST, 10 hours 47 minutes earlier.

Area forecast discussion, Jun 4, 1:23 PM MST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT SUN JUN 4 2006

.SHORT TERM...CONVECTION SLOWLY FORMING AT 19Z OVER AND NEAR THE
LARAMIE RANGE AND THE SNOWY RANGE.  CAP WAS JUST RECENTLY BROKEN OVER
SOUTHEAST WYOMING.  SURFACE FORCING...STEEPENING LAPSE RATES AND A
WEAK SHORTWAVE TROUGH MOVING OVER THE CWA SHOULD BE ENOUGH TO KEEP
THE ACTIVITY DEVELOPING AND MOVING EAST.  WITH SURFACE DEW POINTS IN
THE 40S THERE WILL ALSO BE ENOUGH LOW LEVEL MOISTURE FOR SOME OF THE
STORMS TO BECOME STRONG WITH SMALL HAIL AND OUTFLOW WIND GUSTS.  BY
06Z MOST OF THE ACTIVITY SHOULD HAVE ENDED OR MOVED OUT OF THE CWA
AS THE SHORTWAVE TROUGH AT 250MB MOVES EAST OF THE CWA.  THE CURRENT
SURFACE BOUNDARY ALONG THE LARAMIE RANGE WILL ALSO MOVE EAST TONIGHT
AS A SURFACE TROUGH.  WEST WINDS BEHIND THAT FEATURE WILL HELP KEEP
TEMPERATURES ON THE WARM SIDE TONIGHT.  HEIGHTS ALOFT RISE OVER THE
CWA ON MONDAY.  A SHORTWAVE TROUGH WILL MOVE OVER THE RIDGE TONIGHT
WELL TO THE NORTH OF THE CWA.  THAT FEATURE WILL PUSH AN ASSOCIATED
COLD FRONT AT LEAST INTO THE NORTH PART OF THE CWA MONDAY AFTERNOON.
ATMOSPHERE SHOULD BE MORE STABLE FOR MONDAY WITRH THE WARMER READINGS
ALOFT AND LOWER SURFACE DEW POINTS.  MOST OF THE STORMS FOR MONDAY
AFTERNOON SHOULD BE OVER AND NEAR THE SNOWY AND LARAMIE RANGES IN
THE AREA WITH DEEPER MOISTURE AND STEEPER LAPSE RATES.  TEMPERATURES
WILL ALSO BE WARMER OVER THE CWA ON MONDAY.

.LONG TERM...MON NIGHT THROUGH SUNDAY. A BROAD UPPER RIDGE WILL
REMAIN OVER THE AREA TUE AND WED. BY WED NIGHT THE RIDGE AXIS IS FAR
ENOUGH EAST THAT THE FLOW ALOFT OVER THE FORECAST AREA WILL BECOME
SOUTHWESTERLY. UPPER FLOW WILL CONTINUE FROM THE SOUTHWEST THU AND
FRI BEFORE BECOMING MORE ZONAL SATURDAY AND SUN AS THE FLOW LOSES
AMPLIFICATION AND BECOMES BASICALLY ZONAL ACROSS MUCH OF THE UNITED
STATES. NO SIGNIFICANT SURFACE FRONTS ARE PROGGED TO IMPACT THE AREA
SO TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH NEXT WEEKEND...
ALTHOUGH TEMPS SHOULD MODERATE SOMEWHAT FROM FRI ONWARD AS THE UPPER
RIDGE FLATTENS OUT AND HEIGHTS CORRESPONDINGLY LOWER. WILL INCLUDE A
SMALL CHANCE OF PRIMARILY AFTERNOON/EVENING THUNDERSTORMS EVERY DAY
BUT SUN...AS CONVECTIVE PROCESSES SHOULD DOMINATE GIVEN THE LACK OF
SIGNIFICANT SURFACE OR UPPER FEATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Jun 4, 9:21 AM MST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT SUN JUN 4 2006

NEZ001>003-019>021-054-055-051630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1021 AM MDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL MOVE INTO THE
WESTERN NEBRASKA PANHANDLE FROM THE WEST BY THE LATE AFTERNOON
OR EARLY EVENING.  THE ATMOSPHERE WILL BE FAIRLY MOIST AND
UNSTABLE AND WITH FAVORABLE WIND SHEAR...HAIL AND GUSTY
OUTFLOW WINDS SHOULD RESULT. THE ACTIVITY WILL MOVE TO THE
EAST OR SOUTHEAST AT 20 MPH THROUGH THE EVENING HOURS.
THE HAIL SIZE COULD BE UP TO AN INCH...ESPECIALLY OVER THE
SOUTHERN PANHANDLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH FRIDAY.

SEVERE DROUGHT WILL CONTINUE ACROSS THE SOUTHERN PANHANDLE OF
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE WESTERN NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND THIS EVENING.

WYZ059-060-063>070-051630-
CONVERSE-NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1021 AM MDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER AND
NEAR THE SNOWY AND LARAMIE RANGES BY MID AFTERNOON. THE
ATMOSPHERE WILL BE FAIRLY MOIST AND UNSTABLE WITH THE TRIGGERS
BEING DAYTIME HEATING...SURFACE CONVERGENCE AND A WEAK UPPER
LEVEL DISTURBANCE MOVING OVER THE REGION. WITH FAVORABLE WIND
SHEAR...HAIL AND GUSTY OUTFLOW WINDS SHOULD RESULT. THE ACTIVITY
WILL MOVE TO THE EAST OR SOUTHEAST AT 20 MPH THROUGH THE EARLY
EVENING HOURS. THE HAIL SIZE COULD BE UP TO AN INCH...ESPECIALLY
OVER LARAMIE COUNTY AND THE SOUTHERN PARTS OF PLATTE AND
GOSHEN COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST WYOMING THIS
AFTERNOON AND EARLY EVENING.

WYZ061-062-051630-
SOUTHWEST CARBON-NORTH CARBON-
1021 AM MDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON THUNDERSTORMS WILL BE OVER THE LOWER
ELEVATIONS OF CARBON COUNTY.  THE MAIN THREAT FROM THE ACTIVITY
WILL BE WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS
TUESDAY AND WEDNESDAY.

THERE WILL BE HIGH WILDFIRE DANGER DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

In the hours before

Local storm report, Jun 4, 9:27 PM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 PM MDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             3 N ALBIN               41.46N 104.10W
06/04/2006  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

1002 PM     HAIL             6 NE ALBIN              41.48N 104.02W
06/04/2006  E0.25 INCH       BANNER             NE   TRAINED SPOTTER

&&

JLH

The radar

The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 07:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Banner

When
June 5, 12:10 AM MST
Where
Banner County, 14 mi WSW of Harrisburg
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.467, -104.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518308.